Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

Weight loss, the injection, and PF relief

Posted by Phil on 5/25/04 at 16:05 (151231)

Hi,

My PF has gotten worse in the past few weeks, im not sure why. I lost my flip flops and started showering barefoot, I think that may have something to do with it.

Anyways, I wanted to ask how fast does relief follow weight loss? I weighed about 277 last week, now im down to 268 thanks to atkins (yeah it sounds unreal but remember you lose about 5 pounds of water weight during the first few days of atkins).

In a month I hope to weigh 250 and am going to a weight loss summer camp as a counselor. I will be losing weight there too, just not sure if it will be fast enough to counterract the fact that I will have to be on my feet a lot.

Im adopting a wait and see attitude, if a week before camp things arent significantly better im gonna go ahead and get the cortisol injection, although I heard it may cause fat pad atrophy which makes it a poor treatment.

Does anyone know how immediate the relief from weight loss is, or anything about the cortisol?

Thanks, Phil

Re: Weight loss, the injection, and PF relief

Ed Davis, DPM on 5/25/04 at 16:11 (151232)

Phil:
The effects of weight loss on PF tend to be slow (everyone is a bit different). Cortisol injections? Are you referring to an injection of cortisone in the plantar fascia?
Ed

Re: Weight loss, the injection, and PF relief

Phil on 5/25/04 at 16:20 (151238)

Yeah, I meant cortisol. Is it controversial? How effective is the relief it provides? Im not worried that it only lasts a few months, like I said I should be losing weight fast, just concerned that it may have some negative long term effects.

Thanks for responding.

Phil

Re: Weight loss, the injection, and PF relief

Phil on 5/25/04 at 16:20 (151239)

Oops. I meant cortisone.

Re: Weight loss, the injection, and PF relief

R C on 5/26/04 at 09:13 (151278)

Phil,

Congratulations for the weight loss. I think that it can make in big difference in some PF cases. It certainly did in my case. I was on my way to full recovery but had a major setback when I had to carry my child (27 pounds or so at the time) across the mall. As it happens, I had just lost about 25 pounds in the several months previous. This leads me to wonder what if I had not lost that extra weight -- seems logical that my PF would be all that much worse.

Good luck with your program--

R C

Re: Weight loss, the injection, and PF relief

Ed Davis, DPM on 5/26/04 at 14:23 (151325)

Phil:
Cortisone is for temporary releif. Its duration of action is very variable. I think it is worth a try once or twice provided that you are treeating the biomechanical causes of the problem. Please read Scott's Heel Pain Book.
Ed